Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Feb 1, 2011, 3:03 PM MST. It took effect at Feb 1, 2011, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:03 PM MST (22:03 UTC)
- In effect from
- Feb 1, 2011, 5:00 PM MST
- Expired
- Feb 2, 2011, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
130 WWUS45 KTFX 012203 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 303 PM MST TUE FEB 1 2011 MTZ011-013-044-045-047-020500- /O.NEW.KTFX.WC.Y.0006.110202T0000Z-110202T1800Z/ HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...SHELBY...CHESTER...CHINOOK 303 PM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: EXPECT INCREASING WEST WINDS OVER NORTH CENTRAL MONTANA THIS EVENING...RESULTING IN VERY COLD WIND CHILL VALUES TONIGHT THROUGH WEDNESDAY MORNING. * WIND CHILL VALUES: EXPECT WIND CHILL VALUES TO RANGE FROM 20 BELOW TO 40 BELOW ZERO. * OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: HAVRE...BIG SANDY...FORT BENTON... CHINOOK...CHESTER AND SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
911 WWUS45 KTFX 020428 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 928 PM MST TUE FEB 1 2011 MTZ010-046-021300- /O.EXA.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/ EASTERN GLACIER-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD 928 PM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: SOUTHERLY WINDS WILL INCREASE AND BECOME MORE WESTERLY OVERNIGHT ACROSS THE WESTERN PORTION OF NORTH CENTRAL MONTANA. THIS WILL RESULT IN VERY COLD WIND CHILL VALUES TONIGHT THROUGH WEDNESDAY MORNING. ALTHOUGH AIR TEMPERATURE WILL WARM LATER TONIGHT THROUGH WEDNESDAY MORNING AS WINDS INCREASE...THE RESULTING WIND CHILL TEMPERATURES WILL REMAIN VERY COLD. * WIND CHILL VALUES: 20 BELOW TO 30 BELOW ZERO. * OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: CONRAD...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ011-013-044-045-047-021300- /O.CON.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/ HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...SHELBY...CHESTER...CHINOOK 928 PM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: SOUTHERLY WINDS WILL INCREASE OVERNIGHT ACROSS NORTH CENTRAL MONTANA...THEN THEY WILL BECOME MORE WESTERLY WEDNESDAY MORNING AS THEY INCREASE FURTHER. THIS WILL RESULT IN VERY COLD WIND CHILL VALUES TONIGHT THROUGH WEDNESDAY MORNING. ALTHOUGH TEMPERATURES WILL GRADUALLY WARM THROUGH WEDNESDAY MORNING AS THE WINDS SHIFT MORE WESTERLY...THE RESULTING WIND CHILL TEMPERATURES WILL REMAIN VERY COLD. * WIND CHILL VALUES: 20 BELOW TO 40 BELOW ZERO. * OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...SHELBY... HAVRE...BIG SANDY...FORT BENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
245 WWUS45 KTFX 021132 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 432 AM MST WED FEB 2 2011 MTZ010-011-013-044>047-021800- /O.CON.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/ EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK 432 AM MST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES WILL COMBINE WITH INCREASING SOUTHERLY WINDS TO PRODUCE VERY COLD WIND CHILL VALUES THROUGH THIS MORNING. * WIND CHILL VALUES: 20 BELOW TO 40 BELOW ZERO. * OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CONRAD...CHESTER... SHELBY...CUT BANK...HAVRE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
571 WWUS45 KTFX 021800 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 AM MST WED FEB 2 2011 MTZ010-011-013-044>047-021900- /O.EXP.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/ EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK 1100 AM MST WED FEB 2 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE DURING THE DAY...THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:03 PM MST, 0 minutes earlier.
Area forecast discussion, Feb 1, 3:03 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 303 PM MST TUE FEB 1 2011 .DISCUSSION... TONIGHT THROUGH THURSDAY...A HIGH PRESSURE RIDGE OVER THE WEST COAST WILL MOVE SLOWLY EAST...TILTING ACROSS THE HILINE BY WEDNESDAY AFTERNOON. A SURFACE LEE TROF ALONG THE SLOPES OF THE ROCKIES WILL KEEP A SURFACE PRESSURE GRADIENT IN PLACE AND KEEP SOUTHWEST SURFACE FLOW THROUGH THE NIGHT...AND WIND SPEEDS WILL INCREASE TOWARDS MORNING. THESE WINDS WILL KEEP EXTREME LOW TEMPS FROM REPEATING ALONG THE ROCKIES AND ADJACENT PLAINS. ELSEWHERE...AND IN PROTECTED AREAS...ANOTHER NIGHT OF COLD TEMPS IS EXPECTED. THE NORTHEAST ZONES...AND SOUTHWEST MONTANA IN THE WEST YELLOWSTONE AREA...SHOULD SEE ANOTHER NIGHT OF BITTERLY COLD TEMPS. WEDNESDAY WILL BE A MUCH WARMER DAY WITH SUN AND THE HIGH PRESSURE ALOFT WARMING THE AIRMASS. A WEAK SHORTWAVE WILL MOVE THROUGH THE NORTH FLOW ALOFT WEDNESDAY NIGHT. THIS WILL RESULT IN INCREASED UPPER LEVEL CLOUDINESS AS WELL AS TIGHTENING THE SURFACE GRADIENT. A STRONGER SHORTWAVE WILL BE APPROACHING THE NORTHERN ROCKIES THURSDAY AFTERNOON. FLOW ALOFT WILL INCREASE AHEAD OF THIS WAVE AND BREEZY CONDITIONS WILL DEVELOP ACROSS THE ROCKIES AND PLAINS. ZELZER THURSDAY NIGHT THROUGH TUESDAY...EXTENDED RANGE MODELS IN DECENT AGREEMENT THRU FIRST HALF OF THIS FORECAST PERIOD...WHICH BEGINS WITH NORTHERN ROCKIES IN THE TRANSITION ZONE BETWEEN DEEP LONGWAVE TROF OVER THE MIDWESTERN STATES AND WELL-AMPLIFIED HIGH PRESSURE RIDGE OVER THE ERN PACIFIC. THIS WILL RESULT IN PERSISTENT NORTHWEST FLOW ALOFT THAT SHOULD CARRY STEADY STREAM OF MOISTURE ACROSS SOUTHWEST CANADA AND INTO MONTANA FROM FRIDAY THROUGH SUNDAY. WITH AFTN HIGHS MOSTLY IN THE MID 30S TO LOW 40S ON FRI AND SAT...EXPECT PRECIPITATION TO BE MIX OF LIGHT RAIN AND SNOW ON THESE DAYS. CONDITIONS TURN COLDER AND CHANGE TO ALL SNOW EARLY SUNDAY AS STRONG UPPER LEVEL TROF MOVES DOWN THE WESTERN BOUNDARY OF THE LONGWAVE. CURRENT MODEL SOLUTIONS SHOW THE ASSOCIATED SURFACE COLD FRONT REACHING THE HILINE COUNTIES AROUND MIDNIGHT AND INTO FAR SOUTHWEST MT BY MIDDAY. BOTH PRECIPITATION COVERAGE AND AMOUNTS INCREASE ACROSS THE REGION IN CONJUNCTION WITH FRONTAL PASSAGE SATURDAY NIGHT AND SUNDAY MORNING BUT QUICK PASSAGE OF THE FRONT AND PARENT TROF AXIS WOULD KEEP DURATION OF SNOWFALL FAIRLY SHORT. MONDAY LOOKS DRY WITH HIGH TEMPERATURES ABOUT 10 TO 15 DEGREES BELOW NORMAL OVER THE REGION. ANOTHER MINOR SYSTEM CROSSING OVER THE TOP OF THE RIDGE WILL SPREAD INCREASING CLOUDS AND SCATTERED LIGHT SNOW ON TUES...WITH TEMPERATURES REBOUNDING A BIT. WARANAUSKAS/BRUSDA && .AVIATION... UPDATED 1739Z. AN UPPER LEVEL HIGH PRESSURE RIDGE WILL KEEP THE AIRMASS DRY WITH ONLY HIGH CLOUDINESS MOVING INTO THE REGION OVERNIGHT. SURFACE HIGH PRESSURE OVER EASTERN MONTANA WILL MOVE EAST OVER THE DAKOTAS TONIGHT. THIS WILL ALLOW SOUTHWEST WINDS AT THE SURFACE TO INCREASE...WITH SOME STRONG AND GUSTY WINDS ALONG THE ROCKIES AND ADJACENT PLAINS. LOCAL VSBY RESTRICTIONS OVER KHVR SHOULD DISSIPATE DURING THE AFTERNOON AND VFR CONDS ALSO WILL PREVAIL ELSEWHERE DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 5 35 21 42 / 0 0 0 0 CTB -4 39 21 40 / 0 0 0 10 HLN -7 20 7 37 / 0 0 0 0 BZN -18 19 3 34 / 0 0 0 0 WEY -40 11 -5 23 / 0 0 0 10 DLN -6 25 9 36 / 0 0 0 0 HVR -25 24 11 37 / 0 0 0 0 LWT -8 37 20 40 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM MST WEDNESDAY BLAINE... CHOUTEAU...HILL...LIBERTY...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 1, 4:27 AM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 427 AM MST TUE FEB 1 2011 MTZ011-013-045-047-051-021130- HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- 427 AM MST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A VERY COLD AIRMASS CONTINUES TO EXIST ACROSS THE AREA THIS MORNING WITH TEMPERATURES RANGING FROM -25 TO -40 ACROSS PORTIONS OF NORTH CENTRAL MONTANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH MONDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012-014-044-046-048>050-021130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- 427 AM MST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A VERY COLD AIRMASS CONTINUES TO EXIST ACROSS THE AREA THIS MORNING WITH TEMPERATURES RANGING FROM -15 TO -25 ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A PERIOD OF LOWER WIND CHILL VALUES ARE POSSIBLE AT THE ONSET OF THESE WINDS...WHICH WILL ALSO BRING WARMING TEMPERATURES WITH RISING TEMPERATURES LIKELY OVERNIGHT TONIGHT. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE AS WINDS DEVELOP LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH MONDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-021130- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 427 AM MST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A VERY COLD AIRMASS CONTINUES TO EXIST ACROSS THE AREA THIS MORNING WITH TEMPERATURES RANGING FROM -10 TO -25 ACROSS MUCH OF THE AREA. VERY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH TEMPERATURES FALLING TO WELL BELOW ZERO WITH COLDEST READINGS OF -30 TO -40 IN HIGHER ELEVATION BASINS INCLUDING THE BIG HOLE VALLEY...ELK PARK...LAKEVIEW AND WEST YELLOWSTONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH MONDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.